Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Stress incontinence and urethral bulking injection(3 Posts)
Hi, this is my first post on mumsnet 🙂
I've been searching for chat about urethral bulking injections as I've been offered one next week, but can't find any reference to it on here.
I have been diagnosed with vaginal prolapse as well as an over active bladder (I hadn't even known that existed! No wonder I need to wee more than everybody else!)
I'd love to hear from anybody who has had this done... did it work? If so how long did it last? Any side effects?
I've been trying to find out what is used and from what I can work out it appears to be something that was once used in breast implants but isn't any more due to safety concerns... which also concerns me!
No amount of pelvic floor exercises help (and believe me I really try!) Nor do pessaries.
Any experiences of the urethra bulking injections would be much appreciated.
I'm not going to be much help but I have the same problems as you and also have stress incontinence. I've been having physiotherapy for a year, which hasn't made that much difference and I've been offered the same treatment as you.
However, I've decided to decline it for now because I think I can manage to a certain degree. I'm triggered by caffeine particularly tea. I kind of know what types of exercise don't suit me, and wear a pad at all times. I know it's not a great situation to be in but I'm sick of being messed with down there and want a break from it.
I had it done last year. I have had some improvement but am going to have a top up in the hope it resolves completely.
No side effects at all.